Alert archive / Illinois / Wind Advisories in 2010

Wind Advisory 5, NWS Lincoln, IL

October 27, 20108 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Oct 27, 2010, 3:01 AM CDT for 8 counties in Illinois. It took effect at Oct 27, 2010, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 3:01 AM CDT (08:01 UTC)
In effect from
Oct 27, 2010, 9:00 AM CDT
Expired
Oct 27, 2010, 7:00 PM CDT
In force
10 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS73 KILX 270801
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
301 AM CDT WED OCT 27 2010

...WINDY CONDITIONS WILL DEVELOP AGAIN TODAY...

ILZ027>031-036>038-271600-
/O.NEW.KILX.WI.Y.0005.101027T1400Z-101028T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
301 AM CDT WED OCT 27 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...SOUTHWEST WINDS WILL INCREASE AGAIN AFTER 8 AM...AND
  SHOULD BE STRONGEST FROM LATE MORNING THROUGH MID AFTERNOON.

* WINDS...GUSTS OF 40 TO 45 MPH ARE LIKELY.

* IMPACTS...UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND SOME TREE
  LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS
  WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AROUND 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
GEELHART
1 follow-up statement
203 
WWUS73 KILX 271600
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT WED OCT 27 2010

...WINDY CONDITIONS WILL OCCUR AGAIN TODAY...

ILZ027>031-036>038-280000-
/O.CON.KILX.WI.Y.0005.000000T0000Z-101028T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
1100 AM CDT WED OCT 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...SOUTHWEST WINDS WILL INCREASE AGAIN TODAY...AND SHOULD
  BE STRONGEST FROM LATE MORNING THROUGH MID AFTERNOON AND DIMINISH
  AFTER SUNSET.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS OF 40 TO 45
  MPH ARE LIKELY THIS AFTERNOON.

* IMPACTS...UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND SOME 
  TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED 
  ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AROUND 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY
IF TRAVELING ON I-74.

&&

$$

KH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:46 AM CDT, 15 minutes earlier.

Area forecast discussion, Oct 27, 2:46 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
246 AM CDT WED OCT 27 2010

.DISCUSSION...
ISSUED 245 AM CDT WED OCT 27 2010

MONSTER STORM CENTERED NEAR INTERNATIONAL FALLS MN HAS FINALLY
STARTED SHOWING SIGNS OF WEAKENING -- UP ABOUT 6 MB IN PRESSURE
SINCE 00Z -- BUT STILL AN INCREDIBLE 962 MB. SEVERAL WEAK TROUGHS
ARE ROTATING AROUND THIS LOW...THE CLOSEST OF WHICH WAS EXTENDING
THROUGH THE DES MOINES AND KANSAS CITY AREAS. STILL A DECENT
PRESSURE GRADIENT OVER THE CWA...SO WINDS HAVE LOCALLY BEEN
GUSTING TO NEAR 25 MPH AT TIMES...BUT ARE GENERALLY 10-20 MPH
SUSTAINED.

PRECIPITATION CHANCES NON-EXISTANT THE NEXT FEW DAYS...SO MAIN
FORECAST CONCERNS INVOLVE THE STRENGTH OF THE WINDS TODAY...AND
POTENTIAL FOR HARD FREEZE ON FRIDAY MORNING.

SHORT TERM...TODAY THROUGH FRIDAY...

SHORT-RANGE MODELS IN DECENT AGREEMENT IN BRINGING THE TROUGH
THROUGH THE CWA AROUND MIDDAY...AS THE MAJOR LOW CONTINUES TO FILL
AND MOVE NORTHEAST. FORECAST SOUNDINGS ARE PRETTY BARREN IN TERMS
OF MOISTURE...SO AM NOT EXPECTING MUCH MORE THAN AN INCREASE IN
CLOUDS WITH THE TROUGH. MAIN CONCERN REMAINS WITH THE WIND. BUFKIT
SOUNDINGS SHOWING ABOUT 50 KNOTS OF WIND MIXING DOWN FROM AROUND
825 MB ACROSS THE NORTHERN CWA...WHICH WOULD SUPPORT AROUND 40 TO
45 MPH GUSTS AT THE SURFACE. WILL GO AHEAD AND ISSUE A WIND
ADVISORY FROM ABOUT MACOMB TO BLOOMINGTON NORTHWARD FOR LATE
MORNING THROUGH THE AFTERNOON HOURS. REMAINDER OF THE CWA SHOULD
REMAIN BELOW ADVISORY CRITERIA...BUT STILL SEE GUSTS OF 30 TO
35 MPH.

CORE OF COLD AIR ALOFT TO DROP INTO THE AREA TONIGHT AND
THURSDAY...WITH 850 MB TEMPERATURES PROGGED TO FALL BELOW ZERO
CELSIUS OVER THE ENTIRE AREA. SHOULD SEE A FAIR AMOUNT OF CLOUD
COVER SPREADING OVER THE NORTHERN CWA OVERNIGHT AND LINGERING INTO
THURSDAY MORNING. TEMPERATURES MAY STRUGGLE TO REACH THE 50S
ACROSS THE FAR NORTH ON THURSDAY IF CLOUDS LINGER LONGER THAN
EXPECTED. AS SURFACE HIGH SETTLES INTO THE MISSISSIPPI VALLEY
FRIDAY MORNING...LOWS BELOW FREEZING ARE LIKELY OVER THE ENTIRE
CWA. QUESTION WILL BE IF A HARD FREEZE OF AROUND 28F OR LOWER
OCCURS...SOMETHING WHICH HAS ONLY OCCURRED THIS FALL IN NORMALLY
COOL AREAS OF THE MACKINAW RIVER VALLEY. SOUTHWEST FLOW SHOULD SET
UP AS FRIDAY PROGRESSES...ALLOWING MODERATING TEMPERATURES TO
BEGIN BY THAT POINT.

LONG TERM...SATURDAY THROUGH TUESDAY...

WESTERN UPPER RIDGE BEGINS TO FLATTEN TO A MORE ZONAL PATTERN AS
THE RECENT CYCLONE CONTINUES TO WEAKEN. NO CONCERNS AS THE WEEKEND
BEGINS...BUT MAIN FOCUS INVOLVES ANY PRECIPITATION THREAT SUNDAY
AND MONDAY. ECMWF AND GEM MODELS BRING A SHORTWAVE ACROSS THE
CONUS AND THROUGH ILLINOIS LATER ON SUNDAY. GFS IS AN OUTLIER AT
THIS POINT AS IT SIGNIFICANTLY SLOWS ITS PROGRESS AND SHUNTS IT
FURTHER NORTH. BRUNT OF PRECIPITATION WOULD BE TO THE NORTH OF THE
SURFACE LOW TRACK SUNDAY AFTERNOON AND NIGHT...WHICH TAKES IT
ACROSS CENTRAL ILLINOIS. WILL LEAVE THE PERIOD DRY FOR NOW...BUT
DAY SHIFT MAY NEED TO ADD SOMETHING IN FOR THE NEXT PACKAGE. AFTER
THAT...GFS AND ECMWF BOTH COMING CLOSER TO A SOLUTION OF A RIDGE
IN THE WEST AND A DEEP TROUGH IN THE CENTRAL STATES BY TUESDAY...
BUT QUITE A RANGE IN WHERE ANY ASSOCIATED RAIN SETS UP.

GEELHART

&&

.AVIATION...
ISSUED 1116 PM CDT TUE OCT 26 2010

LITTLE CHANGE IN AVIATION WEATHER CONDITIONS EXPECTED THROUGH THE
06Z TAF PERIOD WHEN COMPARED TO THOSE IN THE PAST SEVERAL HOURS.
VFR CONDITIONS WILL PREVAIL. BRISK SOUTHWESTERLY WINDS OVERNIGHT
WILL BECOME GUSTY THROUGH DIURNAL MIXING WEDNESDAY MORNING...WITH
THE GUSTS FALLING OFF AGAIN WEDNESDAY EVENING. PEAK GUSTS BETWEEN
30 AND 38 KTS WILL BE COMMON DURING THE AFTERNOON AND EARLY
EVENING HOURS. LLWS WILL CONTINUE TO BE A CONCERN OVERNIGHT...AND
AGAIN WEDNESDAY EVENING...WHEN THE SURFACE WINDS ARE DECOUPLED
FROM THE STRONGER WINDS ALOFT.

BAK

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ILZ027>031-036>038.

&&
Hazardous weather outlook, Oct 26, 3:04 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT TUE OCT 26 2010

ILZ027>031-036>038-040>057-061>063-066>068-071>073-271200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
304 PM CDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

STRONG SOUTHWEST WINDS WILL OCCUR INTO EARLY EVENING. EXPECT
SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 40 TO
50 MPH. THE WINDS WILL DECREASE TOWARD SUNSET BUT REMAIN BREEZY
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL OCCUR AGAIN WEDNESDAY WITH SOUTHWEST WINDS
OF 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

In the hours before

Local storm report, Oct 26, 10:19 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 PM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     TSTM WND GST     3 W ROBINSON            39.01N 87.80W
10/26/2010  M63 MPH          CRAWFORD           IL   MESONET

            SWOP

&&

JANKOWSKI

Nearby

Wind Advisories in Illinois, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.